Doctor insights on:
Decongestant: Allegra d has the same antihistamine plus an added decongestant. This extra med can help open up swollen nasal passages, and can be used if needed from time to time. However, the decongestant can increased the heart rate and may increase blood pressure, among other things. It should be avoided in someone with heart disease and should not be taken long term. See you doctor for more info. ...Read more
Double dosing: Many over-the counter medications are provided at 1/2 the prescription dose. For example, otc Pepcid (famotidine) is 20mg, whereas the prescribed dose is usually 40 mg. This general principle does not apply to all medications and Allegra-D is a good example. Double dosing the pseudofed in this medication could be dangerous. Always ask the pharmacist about safety before double dosing any otc medications. ...Read more
Allergy medicine: Allegra d is a combination oral medication approved for seasonal and perennial allergic rhinitis. It contains Allegra (fexofenadine), a non-sedating antihistamine and Pseudoephedrine (d) an oral decongestant. It is available in 12 hour dosing and once daily dosing for persons over 12 years old. It is now available without a prescription. ...Read more
A decongestant: Allegra products all contain fexofenadine in a dose ranging from 30 to 180 mg. Allegra d comes in a 12 hour product with 60 of fexofenadine plus 120 mg. Of a long acting pseudoephedrine, which is a decongestant. The Allegra d 24 hour contains 180 mg. Of fexofenadine and 240 mg. Of pseudoephedrine. The decongestant may cause insomnia, jitteriness or an increase in blood pressure. ...Read more
Is it ok to take allegra (fexofenadine) d everyday instead of only the 15 days stated on the package?
My question is should I go back to allegra (fexofenadine)-d or take the regular allegra (fexofenadine)?
Allegra (fexofenadine) alone: Allegra d contains a decongestant that is a poor long term option. If you are dealing with chronic nasal congestion i would recommend alternative treatment such as a nasal spray like nasonex, (mometasone) flonase, etc.. These are more effective long term options for nasal congestion due to allergies or other triggers. ...Read more
Have been on allegra (fexofenadine) d for a day now, theinteract with anything in allegra (fexofenadine) d?
Allegra (fexofenadine) D: Plain Allegra (fexofenadine) probably does not interact with any other medicines. Allegra (fexofenadine) d has 'decongestant'. It helps stuffiness. Decongestants can affect sleep, blood pressure and cause difficulty in urination in people with prostate problems. Read the brochure and don't hesitate to ask questions from the pharmacist for any over the counter medicines. ...Read more